| Catalog Number |
HAR736 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/01/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 4/23/2026.D4 batch #: unknown.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during a laparoscopic surgical procedure for excision of endometriosis and leiomyoma foci, the harmonic ultrasonic device (model har736, ethicon) was used.During the surgical procedure, a change in the sound pattern of the equipment was observed during activation, followed immediately by mechanical failure characterized by the complete detachment of the active distal portion of the forceps (mandible/jaw).The detached part corresponds to the functional end (black component of the forceps), having been fully released into the abdominal cavity, without apparent fragmentation.The specimen was promptly identified and removed during the procedure, with no evidence of fragment retention in the patient.The procedure was continued after replacement of the device, with no other complications related to the event described.There were no patient consequences.